Couldn't find what you looking for?

TRY OUR SEARCH!

Hi all,

I noticed a few days ago a small cluster of tiny whitish bumps on the left side of my tongue. They are raised very very slightly and do not really hurt. They could have been there for a while now, but I noticed them only a few days ago.

Here is some of my health background and what I think may be have caused it, but I am here because I am concerned about my health and would like to know what I can do about it, or if I should not be worried at all:

- I am 27 years old, overall good health and have an average typical diet.
- I have been taking claritin for seasonal allergies for the past 3 months
- I just got over bronchitis about a month ago and was on antibiotics to start, then on an oral inhaler (asminex) and two other medications that I cannot remember the names of (one was for acid reflux due to irritation of my esophagus and the other was to help my airways open). I was on these meds for one month and stopped using them about one month ago.
- I was a light smoker (maybe 4 to 5 a day) and quit 3 months ago when I first came down with bronchitis and have been 100% smoke free since (best thing that I have done!!!)
- I have excellent oral hygiene and have only had one cavity my entire life.
- I eat spicy food on occasion, maybe it is a reaction to that?
- Could I be biting or rubbing or chattering my teeth against my tongue at night?
- I do snore at night and have larger tonsils than normal

I am thinking that the medications that I was taking had something to do with it? I was reading online that antibiotics could cause "oral thrush" since they kill good and bad bacteria in the mouth. Also, I wake up with a dry mouth sometimes and could that be a cause for a viral or bacterial infection?

Thanks for taking the time to look at my post and I appreciate any input or opinions.

Loading...

From reading your post and the variety of medications you have been on it does look like oral thrush.

Im an asthmatic myself and when i was younger I suffered from thrush quite alot. IT is common with alot of asthma related medications.

Is your mouth itchy at all?
Have you been on any antibiotics?
Taste Buds changing?
Foods that you normally love having a slight metalic taste?

Even if its not oral thrush its safe to take the medication to fix it.

Thrush can be fixed with one simple tablet, no repeditive medications. Just one little tablet lol

Ask at your chemist for thrusj treatment.

Or if you don't want to go pumping more drugs into your system eat plenty of yoghurt and it will soon disappear!
Reply

Loading...

Hi Kelsey,

Thanks so much for the reply.

Well, I made an appointment to see my doctor tomorrow to have this checked out. A few other points:

I am not asthmatic, I was on the asthma medication only for a month or so after I had the bronchitis. This was because my bronchial tubes and lungs were inflamed from the severe coughing.

Here is the other thing. I am hesitant to say that it is an std for a few reasons; In the last 4 years I have been intimate with 2 women. My ex girlfriend was tested after we were together and she did have hpv. I know that males are not affected by this at all so I am really not all that worried about it. The girl that I am with now was tested 2 months ago before we became involved and she is 100% clean. So I think I have been freaking myself out with things that I have been reading on the internet about std symptoms.

I did notice yesterday a few tiny whitish/pinkish pimple like dots on my upper gum above my teeth. I honestly dont remember if they were always there or if I am looking for something to be wrong with me.

So, if my doctor gives me something for a fungal or bacterial infection in my mouth and it starts to go away, should I no longer worry? I just have a feeling that this "stuff" in my mouth is from one or a few of the medications that I was on a month ago and its just starting to get bad enough to be visible.

What do you think?
Reply

Loading...

Thank you for the reply Kelsey.

Like I said, I was on these medications about a month ago due to irritation from coughing so severly from the bronchitis. I feel ok now though. I do have yogurt pretty frequently, so could this be a fungal infection?

I brush twice daily but sometimes will fall asleep without brushing, but my teeth and mouth is clean and taken care of.

I am starting to get a few small whitish/pink bumps on my upper gum now just above my teeth. I am starting to get really worried here.

I have an appointment to see my doctor tomorrow, but I am really anxious and scared about this.

Here are a few other points:
In the past 4 years I was involved with 2 girls. My ex girlfriend was tested after we were together and she had human papeloma virus which she got taken care of and I know that it has no effect on males.

The other girl that I am with now was test about 2 months ago and came back clean, so I have doubts about it being an std.

If my doctor gives me an anti fungal medication or something like that, and it goes away, am I correct to guess that what it was? Like I said, I am starting to lose sleep over this.
Reply

Loading...

I don't think you have anything to worry about unless the doctor gives you a bad report! STOP..freaking yourself out, everything will be ok! I'll pray for you and hope that everything works out for you.

~Cryssy
Reply

Loading...

Thank you for the replies guys. I since saw my regular doctor who could not diagnose my problem but he didn't think that it was anything serious. He did refer me to see an oral surgeon who thinks that it is oral thrush due to the 3 antibiotics and other asthma meds that I was on. He perscribed me Nystatin which is a mouth rinse that I have been using for the past 3 weeks or so, 4 to 5 times a day. It is getting better, and is probably caused by all of the antibiotics and other medications that I was on. The fact that this is an HIV symptom still is bothering me, and I would like to get tested to put my mind at ease, but I am having a lot of anxiety about it. I am just afraid of a result in a test that could change the course of my life.
Reply

Loading...


Sounds like your system is out of whack just like mine was. I have always had allergies, sinus problems and finally ended up with oral thrush. Oral thrush is just like you described on your tongue. You need to see doctor, I am taking nystatin orally for ten days, but Oral thrush is hard to get rid off once in your system. Get a good probiotic with 1-2 billion live cells of L-acidophilus which will help build up the good bacteria in your stomach and kill off the bad bacteria. Stay away from sweets and if you are truly interested in your health check up on how to eat for your blood type. You are what you eat and with the toxins they are feeding us today, the bad air and chemicals I believe it is affecting us all.

Reply

Loading...